Alert archive / North Dakota / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 59, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 27, 2003, 3:15 PM CDT for LaMoure County, North Dakota. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2003, 3:15 PM CDT (20:15 UTC)
- Expired
- Jun 27, 2003, 4:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County LaMoure County, ND
The radar
The Aberdeen radar (KABR), 121 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:25 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1892 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
837 WUUS53 KBIS 272015 SVRBIS NDC045-272115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 315 PM CDT FRI JUN 27 2003 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAMOURE COUNTY IN SOUTHEAST NORTH DAKOTA * UNTIL 415 PM CDT * AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF JUD...OR ABOUT 22 MILES SOUTH OF JAMESTOWN...MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTONVILLE AT 320 PM CDT ADRIAN AT 345 PM CDT DICKEY AT 400 PM CDT BERLIN AT 410 PM CDT GRAND RAPIDS...MARION AT 415 PM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...PUT YOUR CAR IN A GARAGE AND MOVE TO A SUBSTANTIAL SHELTER. LAT...LON 4663 9890 4644 9898 4633 9829 4661 9818 $$ CJS/TSW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:50 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 27, 2:50 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
400 AM CDT FRI JUN 27 2003
FCST PROBLEM WILL BE SEVERE WX POTENTIAL FOR EASTERN CWA. BEST SVR
WX POTENTIAL WILL BE SOUTHEASTERN CWA AND AFTER COORD WITH SPC AND
SURROUNDING OFFICES...WL START FIRST PERIOD WITH A SEVERE
THUNDERSTORM WATCH FOR FOSTER...STUTSMAN...LAMOURE AND DICKEY
COUNTIES. BEST DEEP MOISTURE AND INSTABILITY WILL BE HERE ALONG WITH
MOST SHEAR. MID LVL CLOUD LAYER INHIBITING HEATING IS MAIN CONCERN
HERE. I WOULD NOT RULE OUT AN ISOLATED SEVERE TSTM FARTHER WEST
HOWEVER WIDESPREAD CONVECTION NOT ANTICIPATED HERE. WILL NOT MENTION
SEVERE EXCEPT FOR THOSE FAR EASTERN COUNTIES. CONVECTION SHOULD EXIT
AREA BY 06Z AND BEYOND THIS WILL SEE BUILDING HEIGHTS AS UPPER LEVEL
RIDGE BUILDS OVER CWA. GUIDANCE TEMPS ARE CLOSE AND WILL GENERALLY
FOLLOW. ALSO LITTLE CHANGE TO PREV FCST TEMPS.
IN THE EXTENDED...DID BUMP UP TEMPS A BIT EARLY AND LOWERED THEM A
TAD LATE IN FCST PD AS UPPER LEVEL RIDGE BEGINS TO BREAK DOWN. WILL
FOLLOW HPC LEAD AND ADD A CHANCE OF THUNDERSTORMS ON FRIDAY AS SFC
LOW DEVELOPS OVER WRN CWA WITH SOUTHWEST UPPER FLOW ALOFT.
.BIS...SEVERE THUNDERSTORM WATCH PORTIONS OF EAST CENTRAL AND
SOUTHEAST NORTH DAKOTA...INCLUDING JAMESTOWN AND OAKES.
TWHHazardous weather outlook, Jun 27, 5:00 AM CDT, 10 hours 15 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-281000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT FRI JUN 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THERE IS A SLIGHT CHANCE THAT SOME OF THE STORMS WILL BE SEVERE IN EASTERN COUNTIES THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN EASTERN AREAS OF THE COUNTY WARNING AREA THIS AFTERNOON AND EVENING. SHULZ
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:38 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure, Stutsman | 37 min |
| Jun 27, 3:09 PM CDT | Tornado Warning | BIS | Stutsman | 51 min |
| Jun 27, 3:49 PM CDT | Tornado Warning | BIS | LaMoure | 26 min |
| Jun 27, 4:14 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 61 min |
| Jun 27, 4:20 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 55 min |
| Jun 27, 4:27 PM CDT | Tornado Warning | BIS | Dickey, LaMoure | 33 min |
| Jun 27, 4:46 PM CDT | Severe Thunderstorm Warning | BIS | Rolette | 59 min |
| Jun 27, 5:12 PM CDT | Tornado Warning | BIS | Dickey | 33 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.